Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Hyperspaces of cones and fans


Authors: Carl Eberhart and Sam B. Nadler
Journal: Proc. Amer. Math. Soc. 77 (1979), 279-288
MSC: Primary 54B20; Secondary 54F20, 54F50
MathSciNet review: 542098
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we investigate the structure of the hyperspaces of subcontinua of some nonlocally connected continua. It is shown that if X is either the cone over any infinite compact metric space or a fan with an infinite number of endpoints, then the space of subcontinua containing the vertex of X is homeomorphic to the Hilbert cube. The hyperspace of subcontinua of a smooth fan (i.e., a subcontinuum of the cone over the Cantor set) is completely described. Also we discuss the question of when two ``nicely embedded'' copies of the Hilbert cube in a hyperspace have a Hilbert cube sum. In connection with this we describe two spaces, one decomposable and one indecomposable, whose hyperspaces of continua are homeomorphic.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54B20, 54F20, 54F50

Retrieve articles in all journals with MSC: 54B20, 54F20, 54F50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1979-0542098-5
PII: S 0002-9939(1979)0542098-5
Keywords: Hyperspace, cone, fan, Hilbert cube, Z-set
Article copyright: © Copyright 1979 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia